You have probably heard a lot on commercials about Risperdal, a medication that is usually injected every two weeks to help control Bi-Polar and some schizophrenia conditions.
You may also have heard of the condition known as gynecomastia, a condition in which young boys may develop male breasts, another side effect of gynecomastia is nipple pain or discharge.
Gynecomastia is caused by increased levels of prolactin. Now prolactin is a hormone which stimulates breasts growth in women. It has been alleged that Risperdal may increase the levels or proactin which then can lead to Gynecomastia.
A study published in 2006 in the Journal of Clinical Psychopharmacology states that risperidone (the generic of Risperdal) “administered to adolescents at doses commonly used for the treatment of psychotic symptoms can strongly increase prolactin levels, with clinical consequences such as gynecomastia.” Because the long-term effects of Risperdal are not well-documented in regards to growth, the drug should be prescribed with caution to children and young adolescents.
If you or a loved one as suffered from gynecomastia after taking Risperdal please give us a call at (214) 231-0555, and tell us about it. As always your first consultation is absolutely free of charge.